Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 78, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 17, 2013, 8:28 PM EDT for Cuyahoga County, Geauga County, Lake County, Ohio. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2013, 8:28 PM EDT (00:28 UTC)
- Expired
- Jun 17, 2013, 9:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH
The radar
The Cleveland radar (KCLE), 54 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 8:30 PM EDT | TSTM WND DMG | Willoughby Hills, OH | A LARGE LIMB DOWN. |
| Jun 17, 8:35 PM EDT | TSTM WND DMG | Chesterland, OH | TWO LARGE LIMBS DOWN. |
| Jun 17, 8:40 PM EDT | TSTM WND DMG | Wickliffe, OH | 18 INCH TREE LIMB DOWN ON PATIO DECK. DAMAGE TO PATIO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.5 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 42 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1655 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS51 KCLE 180028
SVRCLE
OHC035-055-085-180115-
/O.NEW.KCLE.SV.W.0078.130618T0028Z-130618T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
828 PM EDT MON JUN 17 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CUYAHOGA COUNTY IN NORTHEAST OHIO
GEAUGA COUNTY IN NORTHEAST OHIO
LAKE COUNTY IN NORTHEAST OHIO
* UNTIL 915 PM EDT
* AT 827 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHESTERLAND...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHARDON...
CHESTERLAND...
SOLON...
SOUTH RUSSELL...
MADISON...
BURTON...
MIDDLEFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY!
&&
LAT...LON 4135 8100 4135 8149 4160 8156 4174 8133
4186 8101
TIME...MOT...LOC 0028Z 303DEG 28KT 4153 8139
$$
CLARK2 follow-up statements
200
WWUS51 KCLE 180049
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
849 PM EDT MON JUN 17 2013
OHC035-180058-
/O.CAN.KCLE.SV.W.0078.000000T0000Z-130618T0115Z/
CUYAHOGA OH-
849 PM EDT MON JUN 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CUYAHOGA COUNTY
IS CANCELLED...
LAT...LON 4186 8101 4135 8100 4144 8138 4160 8139
4168 8144 4172 8138 4171 8138 4174 8134
4174 8132 4175 8131 4175 8130
TIME...MOT...LOC 0048Z 286DEG 22KT 4150 8123
$$
OHC055-085-180115-
/O.CON.KCLE.SV.W.0078.000000T0000Z-130618T0115Z/
GEAUGA OH-LAKE OH-
849 PM EDT MON JUN 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR LAKE AND GEAUGA COUNTIES...
AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR CHESTERLAND...OR 6 MILES SOUTHWEST OF CHARDON...MOVING EAST AT
25 MPH. TORRENTIAL RAINFALL AND FREQUENT LIGHTNING WILL ALSO
ACCOMPANY THIS STORM.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
AQUILLA...BURTON AND MIDDLEFIELD.
LAT...LON 4186 8101 4135 8100 4144 8138 4160 8139
4168 8144 4172 8138 4171 8138 4174 8134
4174 8132 4175 8131 4175 8130
TIME...MOT...LOC 0048Z 286DEG 22KT 4150 8123
$$
CLARK176
WWUS51 KCLE 180108
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
908 PM EDT MON JUN 17 2013
OHC055-085-180118-
/O.EXP.KCLE.SV.W.0078.000000T0000Z-130618T0115Z/
GEAUGA OH-LAKE OH-
908 PM EDT MON JUN 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR LAKE AND GEAUGA COUNTIES
EXPIRES AT 915 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARS TO BE SEVERE...HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH
THIS THUNDERSTORM.
LAT...LON 4186 8101 4135 8100 4144 8138 4160 8139
4168 8144 4172 8138 4171 8138 4174 8134
4174 8132 4175 8131 4175 8130
TIME...MOT...LOC 0108Z 286DEG 22KT 4147 8107
$$
CLARKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 7:29 PM EDT, 59 minutes earlier.
Area forecast discussion, Jun 17, 7:29 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 729 PM EDT MON JUN 17 2013 .SYNOPSIS... A STATIONARY FRONT ACROSS NORTHERN OHIO WILL MOVE SOUTH AS A COLD FRONT THIS EVENING. A SECOND AND STRONGER COLD FRONT ACROSS THE CENTRAL GREAT LAKES WILL MOVE ACROSS THE LOCAL AREA OVERNIGHT. HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION FROM THE NORTH ON TUESDAY. THIS HIGH WILL THEN DOMINATE THROUGH THE END OF THE WORKWEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THUNDERSTORMS THAT DEVELOPED ALONG THE LAKE BREEZE THIS AFTERNOON HAVE LARGELY ENDED ALTHOUGH WE WILL CONTINUE TO MONITOR AN AREA OF STRONG THUNDERSTORMS APPROACHING THE NORTH SIDE OF LAKE ERIE. THIS ACTIVITY CONTINUES TO TRACK TO THE SOUTHEAST AND MAY REACH NE OHIO/NW PA THIS EVENING. INSTABILITY IS LOWER OVER THERE BUT ONE OF THE THUNDERSTORMS HAS BEEN VERY PERSISTENT...PRODUCING SEVERE WEATHER IN SOUTHEAST MICHIGAN AND MAY HOLD TOGETHER. THE BETTER INSTABILITY THAT REMAINS ACROSS THE AREA IS ACROSS NW OHIO BUT THERE IS LITTLE CU ON VISIBLE SATELLITE SO ANYTHING THAT DEVELOPS WILL LIKELY BE ISOLATED. THE ACTUAL COLD FRONT WILL PUSH SOUTH ACROSS THE AREA OVERNIGHT AND WE MAY SEE A FEW SHOWERS AND THUNDERSTORMS RE- DEVELOP AT THAT TIME. PREVIOUS DISCUSSION...ANOTHER TRICKY FORECAST. CONVECTION HAS FORMED ALONG A WEAK STATIONARY BOUNDARY. LOCALLY HEAVY RAINFALL HAS BEEN REPORTED BUT THE CONVECTION CURRENTLY APPEARS TO BE ON A DOWNWARD TREND. THE 88D IS SHOWING ALL SORTS OF OUTFLOW BOUNDARIES FLOATING AROUND AND HARD TO TELL WHERE AND WHEN MORE STORMS MAY FORM. AS A RESULT WILL KEEP CHANCE POPS GOING OVERNIGHT. A STRONGER COLD FRONT OVER CENTRAL LOWER MI WILL MOVE ACROSS THE REGION OVERNIGHT. SOME STORMS ARE ALSO FIRING ALONG THAT FEATURE AND COULD EVENTUALLY FIND THEIR WAY TO THE AREA. SUSPECT THAT MUCH OF THE AREA WILL REMAIN DRY BUT THOSE FEW SPOTS THAT DO SEE PRECIP COULD GET AN INCH OR MORE OF QPF. IT REMAINS VERY UNSTABLE WITH CAPES IN EXCESS OF 2000 J/KG. LOW LEVEL MOISTURE IS ALSO HIGH SO THE STORMS SHOULD BE EFFICIENT RAINFALL PRODUCERS. THE ONLY THING REALLY LACKING TODAY IS A GOOD LIFTING MECHANISM. BY LATE TONIGHT THE NW END OF THE AREA SHOULD BE RAIN FREE. LOCATIONS BETWEEN THE STORMS WILL BE PARTLY CLOUDY. HAVE STAYED CLOSE TO GUIDANCE TEMPS. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... THE COLD FRONT EXPECTED LATER TONIGHT WILL STALL SOUTH OF THE AREA ON TUESDAY. SOME SHOWERS AND A FEW STORMS REMAIN POSSIBLE THROUGH MIDDAY ESPECIALLY IN THE SOUTH. DEWPOINTS WILL BE SLOW TO LOWER SO SOME CAPE AND INSTABILITY IS LIKELY. THE DRY SHOULD BEGIN TO WIN OUT LATER IN THE AFTERNOON AS HIGH PRESSURE TO THE NORTH BEGINS TO INFLUENCE OUR WEATHER. BY TUESDAY EVENING ALL AREAS SHOULD BE DRY WITH SKIES RAPIDLY BECOMING CLEAR. QUIET AND COOL WEATHER WILL THEN CONTINUE THROUGH THE END OF THE PERIOD. AS USUAL HAVE USED A BLEND OF GUIDANCE TEMPERATURES TODAY. && .LONG TERM /FRIDAY THROUGH MONDAY/... MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH STRONG RIDGE BUILDING OVER THE AREA OVER THE WEEKEND. THIS WILL CAUSE A GRADUAL WARMING TREND THROUGH THE WEEKEND WITH TEMPS PEAKING IN THE MID TO UPPER 80S SUNDAY . EXPECTING A CHANCE OF AFTERNOON/EVENING THUNDERSTORMS SATURDAY AND SUNDAY. BEST CHANCE FOR THUNDERSTORMS APPEARS TO BE MONDAY AS BOTH MODELS PUSH THE NEXT FRONTAL BOUNDARY THROUGH. USED THE FASTER GFS FOR THE EXTENDED FORECAST. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... COLD FRONT IS SLOWLY SAGGING SOUTH TOWARD THE AREA. SHOWERS AND THUNDERSTORMS OVER THE AREA HAVE WEAKENED BUT CONTINUE TO DEVELOP OVER MICHIGAN AND MOVE SOUTHEAST. WILL MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE TAFS IN ASSOCIATION WITH THE COLD FRONT OVERNIGHT. OTHERWISE...A FEW SHOWERS COULD LINGER AFTER FRONTAL PASSAGE IN THE SOUTHEAST TOMORROW MORNING. NOT EXPECTING MUCH WORSE THAN MVFR CEILINGS AND VISIBILITIES BUT A BRIEF IFR COULD BE REACHED IN ANY SHOWERS OR THUNDERSTORMS. WINDS SHOULD COME AROUND TO A NORTHERLY COMPONENT AFTER FRONTAL PASSAGE. .OUTLOOK...MAINLY VFR EXCEPT FOR EARLY MORNING MIST/FOG. && .MARINE... TROUGH/WEAK SECONDARY FRONT ACROSS THE CENTRAL LAKES SHOULD MOVE ACROSS LAKE ERIE TONIGHT. BEHIND THE FRONT WINDS TURN TO THE NORTHEAST. MODELS NOT IN GOOD AGREEMENT ON THE STRENGTH OF THE WINDS AT THIS POINT. GFS WINDS NE AT AROUND 10 KNOTS WHILE NAM IS THE STRONGEST WITH NE WINDS OF 10 TO 20 KNOTS. ECMWF AND CONTINUITY WERE 10 TO 15 KNOTS SO WENT WITH THAT FOR THE FORECAST. SHOULD BE ENOUGH TO CREATE CHOPPY CONDITIONS WITH WAVES OF 2 TO 4 FEET. WILL NEED TO CONTINUE TO MONITOR. WINDS GRADUALLY DIMINISH WEDNESDAY NIGHT AS HIGH PRESSURE PUSHES SOUTH OVER THE LAKE. QUIET CONDITIONS SHOULD CONTINUE INTO THE WEEKEND. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KUBINA NEAR TERM...KEC/KUBINA SHORT TERM...KUBINA LONG TERM...DJB AVIATION...LOMBARDY MARINE...DJB
Hazardous weather outlook, Jun 17, 4:07 AM EDT, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 407 AM EDT MON JUN 17 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-181100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 407 AM EDT MON JUN 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OUDEMAN
In the hours before
Special weather statement, Jun 17, 7:49 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 749 PM EDT MON JUN 17 2013 OHZ010>013-180045- CUYAHOGA-GEAUGA-LAKE-LORAIN- 749 PM EDT MON JUN 17 2013 ...SPECIAL WEATHER STATEMENT FOR CUYAHOGA...LAKE...NORTHEASTERN LORAIN AND NORTHERN GEAUGA COUNTIES UNTIL 845 PM EDT... AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF EASTLAKE TO 10 MILES NORTH OF LAKEWOOD TO 8 MILES NORTH OF AVON LAKE...MOVING SOUTHEAST AT 30 MPH. OUTFLOW FROM THESE THUNDERSTORMS ARE PRODUCING WIND GUSTS TO 45 MPH. THE THUNDERSTORMS WILL ALSO PRODUCE SMALL HAIL AND BRIEF HEAVY RAINFALL. THESE STORMS WILL BE NEAR... AVON LAKE BY 755 PM EDT. EASTLAKE...WILLOUGHBY...EUCLID AND 9 MILES SOUTHWEST OF MENTOR BY 800 PM EDT. WESTLAKE...LAKEWOOD AND CLEVELAND BY 805 PM EDT. NORTH RIDGEVILLE AND CLEVELAND HEIGHTS BY 810 PM EDT. CHESTERLAND BY 815 PM EDT. PARMA BY 820 PM EDT. THE TOWNS OF SHEFFIELD LAKE...SHEFFIELD...TIMBERLAKE...LAKELINE... WILLOWICK...AVON...BAY VILLAGE...BRATENAHL...WICKLIFFE AND ROCKY RIVER ARE ALSO IN THE PATH OF THESE STORMS. KEC
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:56 PM EDT | Special Marine Warning | CLE | 2 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.